Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 201, NWS North Platte, NE

June 26, 2010Holt County, Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2010, 5:56 PM CDT for Holt County, Wheeler County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2010, 5:56 PM CDT (22:56 UTC)
Expired
Jun 26, 2010, 6:45 PM CDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Holt County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 179 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:00 PM CDTHAIL 0.2510 Ne Bartlett, NE
Jun 26, 6:45 PM CDTHAIL 115 Ne Bartlett, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 4:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2010-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2943 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WUUS53 KLBF 262256
SVRLBF
NEC089-183-262345-
/O.NEW.KLBF.SV.W.0201.100626T2256Z-100626T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT SAT JUN 26 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 645 PM CDT

* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF KNIEVELS CORNER...OR 31 MILES SOUTHEAST OF ONEILL...
  AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KNIEVELS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4186 9850 4196 9855 4209 9848 4226 9829
      4225 9828 4192 9828
TIME...MOT...LOC 2256Z 223DEG 30KT 4205 9840
WIND...HAIL 60MPH 1.00IN

$$

MASEK
3 follow-up statements
908 
WWUS53 KLBF 262309
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT SAT JUN 26 2010

NEC089-183-262345-
/O.CON.KLBF.SV.W.0201.000000T0000Z-100626T2345Z/
WHEELER NE-HOLT NE-
609 PM CDT SAT JUN 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HOLT AND NORTHEASTERN WHEELER COUNTIES UNTIL 645 PM CDT...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTH OF KNIEVELS CORNER...OR 35 MILES SOUTHEAST OF ONEILL...MOVING
EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  KNIEVELS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4186 9850 4196 9855 4209 9848 4226 9829
      4225 9828 4192 9828
TIME...MOT...LOC 2308Z 252DEG 20KT 4201 9834
WIND...HAIL 60MPH 1.00IN

$$

MASEK
240 
WWUS53 KLBF 262320
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT SAT JUN 26 2010

NEC089-262329-
/O.CAN.KLBF.SV.W.0201.000000T0000Z-100626T2345Z/
HOLT NE-
620 PM CDT SAT JUN 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4188 9841 4198 9843 4207 9836 4208 9829
      4208 9828 4194 9828 4192 9829
TIME...MOT...LOC 2319Z 257DEG 15KT 4198 9832

$$

NEC183-262345-
/O.CON.KLBF.SV.W.0201.000000T0000Z-100626T2345Z/
WHEELER NE-
620 PM CDT SAT JUN 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WHEELER COUNTY UNTIL 645 PM CDT...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
SOUTH OF KNIEVELS CORNER...OR 37 MILES SOUTHEAST OF ONEILL...MOVING
EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN WHEELER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4188 9841 4198 9843 4207 9836 4208 9829
      4208 9828 4194 9828 4192 9829
TIME...MOT...LOC 2319Z 257DEG 15KT 4198 9832
WIND...HAIL 60MPH 1.00IN

$$

MASEK
535 
WWUS53 KLBF 262345
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT SAT JUN 26 2010

NEC183-262354-
/O.EXP.KLBF.SV.W.0201.000000T0000Z-100626T2345Z/
WHEELER NE-
645 PM CDT SAT JUN 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHEELER COUNTY
WILL EXPIRE AT 645 PM CDT/545 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 4188 9841 4198 9843 4207 9836 4208 9829
      4208 9828 4194 9828 4192 9829
TIME...MOT...LOC 2344Z 257DEG 15KT 4200 9818

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:40 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 26, 3:40 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT SAT JUN 26 2010

.DISCUSSION...

PREPARING FOR SEVERE WEATHER THIS AFTERNOON BUT THE WARM FRONTAL
BOUNDARY HAS SLIPPED STILL FURTHER NORTH TODAY.  18Z KLBF SOUNDING
SHOWS A SUBSTANTAL CAP NOW HOLDING THROUGH 21Z.  THE CAP IS HOLDING
BACK SURFACE CAPE OF AROUND 3000 J/KG.  THE FOCUS AREA IS EAST OF
HIGHWAY 83 AND NORTH OF HIGHWAY 2.  PRECIPITABLE WATER WILL INCREASE
TO AROUND 1.75 INCHES IN THE AREA AND WITH STORM MOTION TO BE AROUND
20 MPH LOCAL FLOODING FROM HEAVY RAINFALL IS POSSIBLE.  THERE ARE
SEVERAL BOUNDARIES FROM THE LARGE CELL IN SOUTH DAKOTA WHICH HAVE
PUSHED INTO OUR AREA AND SEVERAL GRAVITY WAVES.  THESE HAVE MADE THE
LOW LEVEL ENVIRONMENT MORE COMPLEX HOWEVER THE SEVERE THREAT
CONTINUES AS SOUTHEAST SURFACE WINDS AND 73 DEW POINTS REMAIN IN THE
AREA.

SUNDAY...BRINGS A SIGNIFICANT CHANGE AS DEW POINTS AND TEMPERATURES
DROP AND SKIES CLEAR.  VERY NICE DAY TO KICK OFF A RATHER DRY WEEK.
WITH HIGHS GENERALLY IN THE 80S.

IN THE EXTENDED... MODELS IN FAIR AGREEMENT WITH THE EUROPEAN AND
GFS PRESSING A HIGH AMPLITUDE RIDGE AXIS ACROSS NEBRASKA AND
BRINGING US INTO SOUTHWEST FLOW ALOFT BY THE WEEKEND.  CONSENSUS WAS
TO INTRODUCE POPS INTO THE WEEKEND AS MOISTURE SURGES NORTH AND IS
SWEPT OVERHEAD AND A STRONGER WAVE LIFTS OUT OF THE TROUGH.

&&

.AVIATION...

MOSTLY VFR CONDITIONS THIS EVENING WILL CONTINUE...HOWEVER SEVERAL
BOUNDARIES WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO DOT
THE LANDSCAPE. THUNDERSTORMS LIKELY TO BRING PERIODS OF MVFR OR IFR
VSBY DUE TO RAINFALL...HOWEVER WILL AMEND FORECAST AS THE
THUNDERSTORMS DEVELOP AND IMPACT TO THE TERMINALS BECOMES MORE
CERTAIN. FINAL STORMS TO BE ASSOCIATED WITH A COLD FRONT OVERNIGHT.
TOMORROW IN THE WAKE OF THE FRONT SKIES CLEAR WITH WINDS OUT OF THE
NORTHWEST AT 10 TO 20 KTS.

&&

.HYDROLOGY...

THE SOUTH PLATTE RIVER CONTINUES TO FALL. THE STAGE AT NORTH PLATTE
IS ALMOST BELOW FORECAST ISSUANCE STAGE...AND SHOULD BE BY TOMORROW.
THE GAGE AT ROSCOE WILL LIKELY REACH IT A DAY OR TWO.

THE PLATTE RIVER IS ALSO ON THE WAY DOWN...WITH THE GAGE AT BRADY
CH1 DROPPING BELOW FLOOD STAGE THIS MORNING. HAVE CANCELLED THE
FLOOD WARNING THERE AND WILL CONTINUE STATEMENTS A FEW MORE DAYS AS
IT SLOWLY FALLS BELOW ACTION STAGE.

THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY REMAINS ELEVATED
DUE TO RELEASES UPSTREAM FROM WYOMING RESERVOIRS. WHILE THE STAGE AT
LISCO IS JUST BELOW FLOOD STAGE...THE RIVER WILL LIKELY HOOVER
AROUND FLOOD STAGE FOR A WHILE AND WILL CONTINUE THE FLOOD WARNING.
MEANWHILE DOWNSTREAM FROM LISCO...AT LEWELLEN...THE GAGE CONTINUES
TO SHOW MINOR FLOODING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...HIRSCH
AVIATION/HYDRO...MASEK
Hazardous weather outlook, Jun 26, 3:49 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT SAT JUN 26 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-272100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CDT SAT JUN 26 2010 /249 PM MDT SAT JUN 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF
NORTH CENTRAL NEBRASKA TONIGHT AND A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA.

A COLD FRONT WILL PUSH SOUTHEAST ACROSS NEBRASKA TONIGHT AND
COMBINE WITH AN UPPER LEVEL DISTURBANCE MOVING NORTHEAST OUT OF
COLORADO TO BE THE MAIN FOCUS FOR THUNDERSTORMS ACROSS THE
REGION. THE MAIN THREAT WILL BE FROM THUNDERSTORM WINDS AND LARGE
HAIL...HOWEVER SEVERAL EXISTING BOUNDARIES FROM PREVIOUS STORMS
RESIDE ACROSS NORTH CENTRAL NEBRASKA AND MAY BE THE FOCUS FOR A
FEW ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Special weather statement, Jun 26, 5:26 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM CDT SAT JUN 26 2010

NEZ010-029-262300-
HOLT NE-WHEELER NE-
526 PM CDT SAT JUN 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND NORTHERN
WHEELER COUNTIES UNTIL 600 PM CDT...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FOUR CORNERS...OR 34 MILES SOUTH OF
ONEILL...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KNIEVELS CORNER...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:15 PM CDTTornado WarningLBFHooker, McPherson, Thomas45 min
Jun 25, 7:59 PM CDTSevere Thunderstorm WarningLBFMcPherson61 min
Jun 25, 9:00 PM CDTSevere Thunderstorm WarningLBFMcPherson36 min
Jun 26, 11:43 AM CDTRiver Flood WarningLBFGarden, Keith4 days

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.